I got on birth control for the first time, and got the depo provera shot Febuary 25. I had ended my period feb 18th I think, cant remember for sure. knowing my period is late is definitely freaking me out to some extent. I know the shot should eventually stop my period, but my OBGYN didn't make it sound like I should the first month after the first shot. also, I did have unprotected sex a day or two after the shot, and let my boyfriend come inside me. help?
Couple of things worth pointing out here:
You were not covered by Depo until 7 days after you got the shot. This is because you had finished your period before you got the shot. Therefore, there is a possibility that you could be pregnant.
If you are to become pregnant on Depo, it may harm the baby. You need to find out if you are pregnant as soon as possible, & speak to a doctor.
Your actual periods stop as soon as you have the Depo Shot. What you can sometimes get is breakthrough bleeding, for the first few months on Depo. This is hormonal bleeding & not a period, in that you do not flush out the lining of your womb, because you don't have one. It's not needed because you're not ovulating, & therefore there is nothing to implant into a womb lining.
This breakthrough bleeding can be the case until you have your 2nd or 3rd shot.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2011 • 1 answer
Depo-Provera - Hi, I got my depo provera shot on the 3rd march and also took the morning after pill?
Posted 22 Mar 2015 • 1 answer
Posted 26 Mar 2015 • 1 answer
Posted 3 Aug 2015 • 2 answers
Depo-Provera - Its my 1st time using the depo shot I got it the 1st day after I got my period. So i?
Posted 22 Aug 2016 • 1 answer